Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 176, NWS Pueblo, CO

August 22, 2014Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 22, 2014, 5:55 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2014, 5:55 PM MDT (23:55 UTC)
Expired
Aug 22, 2014, 6:32 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WUUS55 KPUB 222355
SVRPUB
COC011-061-099-230045-
/O.NEW.KPUB.SV.W.0176.140822T2355Z-140823T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT

* AT 555 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER QUEENS
  RESERVOIR...OR 16 MILES NORTH OF LAMAR...MOVING NORTH AT 30 MPH.

  HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EADS...BRANDON...NEEOSHE RESERVOIR...NEEGRONDA RESERVOIR...
  CHIVINGTON...SWEETWATER RESERVOIR AND QUEENS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3818 10231 3818 10252 3826 10282 3861 10285
      3861 10230
TIME...MOT...LOC 2355Z 198DEG 26KT 3832 10268 

HAIL...1.50IN
WIND...60MPH

$$

MW
2 follow-up statements
075 
WWUS55 KPUB 230015
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT FRI AUG 22 2014

COC011-061-099-230045-
/O.CON.KPUB.SV.W.0176.000000T0000Z-140823T0045Z/
KIOWA CO-PROWERS CO-BENT CO-
615 PM MDT FRI AUG 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EASTERN KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT
COUNTIES...

AT 614 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHIVINGTON...
OR 24 MILES NORTH OF LAMAR...MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRANDON...CHIVINGTON...SWEETWATER RESERVOIR...NEEOSHE RESERVOIR...
QUEENS RESERVOIR AND NEEGRONDA RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3818 10231 3818 10252 3826 10278 3861 10275
      3861 10230
TIME...MOT...LOC 0014Z 210DEG 25KT 3844 10259 

HAIL...1.00IN
WIND...60MPH

$$

MW
404 
WWUS55 KPUB 230032
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT FRI AUG 22 2014

COC011-061-099-230041-
/O.CAN.KPUB.SV.W.0176.000000T0000Z-140823T0045Z/
KIOWA CO-PROWERS CO-BENT CO-
632 PM MDT FRI AUG 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA...NORTHWESTERN
PROWERS AND NORTHEASTERN BENT COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3818 10231 3818 10252 3826 10278 3861 10275
      3861 10230
TIME...MOT...LOC 0031Z 198DEG 26KT 3856 10254 

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 5:51 PM MDT, 4 minutes earlier.

Area forecast discussion, Aug 22, 5:51 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT FRI AUG 22 2014

.UPDATE...
ISSUED AT 550 PM MDT FRI AUG 22 2014

LOADED IN LATEST OBSERVATIONS.  NO OTHER CHANGES AT THIS TIME. LW

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 238 PM MDT FRI AUG 22 2014

CURRENTLY...AN UPPER LEVEL DISTURBANCE IS CURRENTLY MOVING NORTHEAST
OUT OF THE FOUR CORNERS REGION.  THIS HAS LED TO WIDESPREAD SHOWER
ACTIVITY ACROSS THE MOUNTAINS...WHILE SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ALONG THE EASTERN MOUNTAINS AND EASTERN PLAINS.
TEMPERATURES HAVE VARIED BASED ON CLOUD COVER...WITH 70S TO NEAR 80
ALONG THE I-25 CORRIDOR...WHILE AREAS OUT NEAR THE KANSAS BORDER ARE
PUSHING 90.

REST OF THIS AFTERNOON...HIGH-RES MODELS ARE IN GOOD AGREEMENT WITH
THE PROGRESSION OF THE UPPER SYSTEM AND PRECIPITATION EVOLUTION
THROUGH THE EARLY EVENING HOURS.  THERE ARE SEVERAL THREATS EXPECTED
THIS AFTERNOON...THE POSSIBILITY OF SEVERE WEATHER FROM NORTHEAST EL
PASO COUNTY...SOUTHEAST TO KIOWA COUNTY...AND THE THREAT FOR LOCALLY
HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE IN FLOOD PRONE AREAS.
THE MAIN UPPER WAVE IS STARTING TO MOVING INTO SOUTHERN COLORADO
BASED ON CURRENT SATELLITE AND RADAR IMAGERY.  WE SHOULD SEE A
BLOSSOM OF SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY OVER THE
EASTERN MOUNTAINS AND EASTERN PLAINS THROUGH 4 PM AS THE UPPER WAVE
MOVES OVERHEAD.  CLOUD COVER HAS REALLY KEPT INSTABILITY LIMITED TO
AREAS NORTH OF HIGHWAY 50 OVER CROWLEY AND KIOWA COUNTIES...AND THAT
AREA APPEARS TO HAVE THE GREATEST THREAT FOR STRONG TO POSSIBLE
SEVERE STORMS.  THE MAIN THREATS ACROSS THE EASTERN PLAINS WILL BE
WIND GUSTS TO 60 MPH AND HALF DOLLAR SIZE HAIL.

AS FAR AS THE FLASH FLOOD THREAT...MOISTURE HAS ADVECTED ACROSS THE
REGION WITH MID TO UPPER 50 DEW POINTS NOTED ACROSS THE EASTERN
MOUNTAINS AND PLAINS.  EASTERLY LOW LEVEL FLOW BEHIND A SURFACE LOW
NEAR LAMAR ARE HELPING PROVIDE UPSLOPE FLOW...WHICH WHEN COMBINED
WITH THE APPROACHING UPPER SYSTEM...SHOULD HELP PROVIDE A FOCUS FOR
SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE EASTERN MOUNTAINS AND I-
25 CORRIDOR.  AREA BURN SCARS AND AREAS THAT ARE PRONE TO FLASH
FLOODING WILL SEEN AN ELEVATED RISK FOR FLASH FLOODING...AND THOSE
IN AND AROUND THESE AREAS SHOULD REMAIN VIGILANT THROUGH THIS
EVENING.

TONIGHT...MODELS IN GOOD AGREEMENT WITH THE UPPER DISTURBANCE
QUICKLY EJECTING NORTHEAST INTO THE CENTRAL PLAINS AS ANOTHER TROUGH
DROPS SOUTH OUT OF THE PACIFIC NORTHWEST.  HIGH-RES MODELS IN GOOD
AGREEMENT WITH SHOWER AND THUNDERSTORM ACTIVITY WINDING DOWN FROM
SOUTH TO NORTH FROM THE 6 TO 8 PM TIME FRAME.  TRENDED THE EVENING
FORECAST TO FOLLOW THIS PROGRESSION...WITH SHOWERS AND THUNDERSTORMS
GENERALLY COMING TO AN END BY MIDNIGHT...FROM SOUTHWEST TO
NORTHEAST.  THE EXCEPTION WILL LIKELY BE THE CONTINENTAL DIVIDE
WHERE MODELS KEEP ISOLATED SHOWER ACTIVITY GOING THROUGH THE
OVERNIGHT HOURS.

SATURDAY...THE UPPER TROUGH DROPPING OUT OF THE PACIFIC NORTHWEST
WILL MOVE SOUTHEAST ACROSS MONTANA AND WYOMING WITH THE TROUGH BASE
ACROSS NORTHERN COLORADO.  THIS WILL PUT MOST OF THE REGION UNDER
DRY WESTERLY FLOW THROUGH THE AFTERNOON.  EXPECT TO SEE ISOLATED TO
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE CONTINENTAL
DIVIDE EARLY...AND SPREADING EAST ACROSS THE EASTERN MOUNTAINS AND
POSSIBLY PALMER DIVIDE THROUGH THE AFTERNOON.  GIVEN THE WESTERLY
FLOW AND DRIER AIR OVER THE AREA...COVERAGE DOES NOT APPEAR TO BE
VERY WIDESPREAD...AND RAINFALL RATES SHOULD BE LOWER...LIMITING ANY
FLASH FLOOD THREATS.  THE WESTERLY FLOW ALOFT WILL ALSO HELP
AFTERNOON TEMPERATURES WARM INTO THE UPPER 80S TO MID 90S. MOZLEY

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 238 PM MDT FRI AUG 22 2014

UPPER LOW OVER IDAHO EARLY SAT MORNING WILL SLOWLY LIFT INTO THE
NORTHERN PLAINS DURING THE WEEKEND...KEEPING MODERATE W/SW FLOW
OVER COLORADO THROUGH SUN. STILL JUST ENOUGH OF A MONSOON TAP IN
THE LOW AND MID LEVELS TO KEEP THREAT OF AT LEAST ISOLATED TSRA
GOING OVER THE MOUNTAINS SUN...WITH BEST COVERAGE OF STORMS LIKELY
OVER THE CENTRAL MOUNTAINS CLOSER TO THE UPPER JET. WEAK SURFACE
COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL DRAG THROUGH THE
STATE SAT NIGHT/EARLY SUN...THEN LIFT BACK NORTHWARD ACROSS THE
PLAINS INTO NORTHEAST COLORADO SUN NIGHT. BOUNDARY MAY SERVE AS A
FOCUS FOR CONVECTION SUN AFTERNOON OVER THE PLAINS AS WEAK
EASTERLY FLOW PUSHES LOW LEVEL MOISTURE WESTWARD AHEAD OF
RETREATING FRONT. MAX TEMPS SUN WILL ONLY COOL SLIGHTLY BEHIND THE
COLD FRONT WITH READINGS NEAR SEASONAL NORMALS MOST AREAS.

WESTERN U.S. UPPER TROUGH RELOADS ON MON AS UPPER JET DIGS SOUTH
ACROSS THE PACIFIC NORTHWEST. STILL A MODEST MOISTURE TAP OVER
THE AREA MON...AND WITH FRONTAL BOUNDARY SOMEWHERE OVER THE
EASTERN PLAINS...EXPECT AT LEAST ISOLATED TSRA MOST LOCATIONS MON
AFTERNOON AND EVENING. MODELS STILL DIFFER ON HOW QUICKLY UPPER
TROUGH MOVES EAST TUE/WED...AS ECMWF CONTINUES WITH A
SLOWER/DEEPER AND CONSEQUENTLY WETTER SOLUTION THAN THE GFS. STILL
APPEARS TUE WILL HAVE BEST CHANCE FOR TSRA AREA WIDE AS UPPER
ENERGY MOVES TOWARD COLORADO AND COLD FRONT PUSHES BACK
SOUTH...WITH PERHAPS SOME LINGERING LIGHTER PRECIP INTO
WED...DEPENDING ON HOW MUCH ENERGY REMAINS IN THE BASE OF THE
TROUGH AS IT MOVES INTO THE PLAINS. A TREND TOWARD DRIER WEATHER
WILL DEVELOP FROM THU INTO FRI AS UPPER RIDGE REBUILDS OVER THE
WESTERN U.S...AND AFTER A COUPLE RATHER COOL DAYS TUE/WED...TEMPS
WILL CLIMB BACK TOWARD SEASONAL AVERAGES BY FRI.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 238 PM MDT FRI AUG 22 2014

WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ACROSS
SOUTHERN COLORADO THROUGH THIS EVENING IMPACTING ALL THREE
TERMINALS. REDUCED CIGS AND VIS ARE EXPECTED AS SHOWERS PASS
ACROSS THE AREA. LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE ALONG
WITH GUSTY OUTFLOW WINDS. EXPECT SHOWERS AND THUNDERSTORMS TO
DISSIPATE THIS EVENING...WITH DRY CONDITIONS AFTER 06Z/SAT.
SOUNDINGS ARE INDICATING A LOW POTENTIAL FOR FOG OR LOW STRATUS
TONIGHT AT KALS BUT CONFIDENCE IS LOW THAT IT WILL OCCUR. FOR
SATURDAY...VFR CONDITIONS ARE FORECAST FOR ALL THREE TERMINALS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THE AFTERNOON FOR THE MOUNTAINS...BUT DO NOT LOOK TO IMPACT
THE TERMINALS AT THIS TIME. MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...MOZLEY
LONG TERM...PETERSEN
AVIATION...MOZLEY
Hazardous weather outlook, Aug 22, 11:29 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MDT FRI AUG 22 2014

COZ058>089-093>099-231730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1129 AM MDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS THE
WESTERN MOUNTAINS AND VALLEYS LATE THIS MORNING...THEN SPREADING
EAST ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS DURING THE EARLY
AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH THUNDERSTORMS
WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL UP TO 1/2 INCH IN
DIAMETER...LOCALLY GUSTY WINDS UP TO 40 MPH AND DANGEROUS CLOUD
TO GROUND LIGHTNING. AS STORMS SPREAD EASTWARD ACROSS THE
SOUTHEAST PLAINS...ONE OR TWO STORMS COULD BECOME SEVERE ACROSS
NORTHEAST EL PASO AND KIOWA COUNTIES DURING THE AFTERNOON. HAIL UP
TO THE SIZE OF HALF DOLLARS...AND LOCALIZED WIND GUSTS UP TO 60
MPH WILL BE POSSIBLE WITH THE STRONGER STORMS.

THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING ON AREA
BURN SCARS. HOWEVER STRONG WINDS ALOFT ARE EXPECTED TO CONTRIBUTE
TO QUICK NORTHWARD STORM MOTIONS WHICH MAY LIMIT HEAVY RAINFALL
POTENTIAL TO ONLY THE MOST INTENSE THUNDERSTORMS. ALTHOUGH THE
THREAT FOR FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD...THOSE
IN AND NEAR BURN SCARS SHOULD REMAIN ESPECIALLY VIGILANT TODAY.
THE WINDOW FOR THE GREATEST THREAT FOR FLASH FLOODING WILL BE
THROUGH 6 PM.

THUNDERSTORMS WILL DIMINISH DURING THE EVENING HOURS AS THE STORM
SYSTEM LIFTS INTO NORTHEAST COLORADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
FROM SATURDAY INTO WEDNESDAY. A FEW STORMS HAVE THE POTENTIAL OF
BECOMING STRONG...WITH HAZARDOUS LIGHTNING...HAIL TO NEAR ONE INCH
AT TIMES...WIND GUSTS TO AROUND 50 MPH AT TIMES AND LOCALLY HEAVY
RAINFALL POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND THE
SOUTHEAST PLAINS NORTH OF HIGHWAY 50.

88/88

In the hours before

Special weather statement, Aug 22, 4:48 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI AUG 22 2014

COZ089-093-095-097-222315-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
448 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROWLEY...SOUTHWESTERN
KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 515
PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHERAW...OR 8 MILES NORTH OF LA JUNTA...
MOVING NORTH AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY FORD...SUGAR CITY...CHERAW...BLUE LAKE AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3798 10337 3807 10378 3844 10366 3834 10321
TIME...MOT...LOC 2248Z 188DEG 27KT 3811 10355

ETP
Special weather statement, Aug 22, 4:53 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT FRI AUG 22 2014

COZ096-222315-
EASTERN KIOWA COUNTY CO-
453 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
515 PM MDT...

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHERIDAN LAKE...OR 20 MILES SOUTH OF
CHEYENNE WELLS...MOVING NORTH AT 30 MPH.

BRIEF HEAVY RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55
MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND OPEN COUNTRY OF NORTHEASTERN KIOWA COUNTY.

LAT...LON 3845 10222 3845 10236 3861 10242 3861 10220
TIME...MOT...LOC 2252Z 180DEG 26KT 3852 10230

MW
Special weather statement, Aug 22, 5:04 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT FRI AUG 22 2014

COZ089-093-095-097-222330-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
504 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY...WESTERN
KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 530
PM MDT...

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
WEST OF WILD HORSE POINT TO LAS ANIMAS...AND MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...HASWELL...BLUE LAKE...ARLINGTON...JOHN MARTIN RESERVOIR
AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3797 10326 3852 10388 3853 10317 3861 10317
      3862 10307 3826 10282
TIME...MOT...LOC 2303Z 252DEG 25KT 3852 10369 3805 10323

ETP
Special weather statement, Aug 22, 5:06 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT FRI AUG 22 2014

COZ096-222330-
EASTERN KIOWA COUNTY CO-
506 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA COUNTY UNTIL 530 PM
MDT...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CHIVINGTON...OR 19 MILES
NORTHEAST OF LAMAR...MOVING NORTH AT 35 MPH.

BRIEF HEAVY RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHIVINGTON...BRANDON AND OPEN COUNTRY OF EASTERN KIOWA COUNTY.

LAT...LON 3827 10234 3827 10258 3861 10269 3861 10233
TIME...MOT...LOC 2305Z 171DEG 31KT 3834 10248

MW
Special weather statement, Aug 22, 5:37 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT FRI AUG 22 2014

COZ095>098-230000-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
537 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA...NORTHWESTERN
PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 600 PM MDT...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEEGRONDA RESERVOIR...OR 16 MILES NORTHWEST
OF LAMAR...MOVING NORTH AT 40 MPH.

HEAVY RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EADS...CHIVINGTON...SWEETWATER RESERVOIR...NEEOSHE RESERVOIR...QUEENS
RESERVOIR AND NEEGRONDA RESERVOIR.

LAT...LON 3817 10252 3817 10294 3861 10316 3861 10240
TIME...MOT...LOC 2336Z 187DEG 39KT 3826 10283

MW
Local storm report, Aug 22, 5:40 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             TOWNER                  38.47N 102.09W
08/22/2014  M1.75 INCH       KIOWA              CO   TRAINED SPOTTER

0424 PM     TSTM WND GST     FOWLER                  38.13N 104.02W
08/22/2014  E60 MPH          OTERO              CO   PUBLIC

0246 PM     HEAVY RAIN       2 E FALCON              38.93N 104.58W
08/22/2014  M0.60 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN PAST 20 MINUTES.

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:20 PM MDTSpecial Weather StatementPUBKiowa25 min
Aug 21, 11:50 PM MDTSpecial Weather StatementPUBEl Paso25 min
Aug 22, 12:42 PM MDTSpecial Weather StatementPUBTeller33 min
Aug 22, 1:16 PM MDTSpecial Weather StatementPUBTeller59 min
Aug 22, 2:15 PM MDTSpecial Weather StatementPUBTeller60 min
Aug 22, 3:47 PM MDTSpecial Weather StatementPUBCrowley28 min
Aug 22, 3:57 PM MDTSpecial Weather StatementPUBProwers33 min
Aug 22, 4:09 PM MDTSpecial Weather StatementPUBCrowley36 min
Aug 22, 4:19 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo26 min
Aug 22, 4:25 PM MDTSevere Thunderstorm WarningPUBKiowa30 min
Aug 22, 4:48 PM MDTSpecial Weather StatementPUBCrowley27 min
Aug 22, 4:53 PM MDTSpecial Weather StatementPUBKiowa22 min
Aug 22, 5:04 PM MDTSpecial Weather StatementPUBCrowley26 min
Aug 22, 5:06 PM MDTSpecial Weather StatementPUBKiowa24 min
Aug 22, 5:37 PM MDTSpecial Weather StatementPUBKiowa23 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.